Alert archive / Georgia / Freeze Warnings in 2009

Freeze Warning 2, NWS Tallahassee, FL

March 2, 200916 counties in Florida; 5 counties in Alabama; 26 counties in Georgia

NWS Tallahassee, FL issued this freeze warning at Mar 2, 2009, 1:24 PM CST for 16 counties in Florida; 5 counties in Alabama; 26 counties in Georgia. It took effect at Mar 3, 2009, 12:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2009, 1:24 PM CST (19:24 UTC)
In effect from
Mar 3, 2009, 12:00 AM CST
Expired
Mar 3, 2009, 7:00 AM CST
In force
7 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KTAE 021924
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
224 PM EST MON MAR 2 2009

...HARD FREEZE WARNING IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
EARLY TUESDAY MORNING FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA AND
FOR THE FLORIDA BIG BEND EXCEPT FOR THE IMMEDIATE COAST...

...FREEZE WARNING IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY
TUESDAY MORNING FOR SOUTHEAST ALABAMA AND FOR THE FLORIDA
PANHANDLE...

FLZ015>019-026>029-034-GAZ120>131-142>148-155>161-031130-
/O.UPG.KTAE.HZ.A.0008.090303T0800Z-090303T1300Z/
/O.NEW.KTAE.HZ.W.0009.090303T0600Z-090303T1300Z/
FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-DIXIE-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-
LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-
COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-
LOWNDES-LANIER-
INCLUDING THE CITIES OF...APALACHICOLA...CARRABELLE...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS...
PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES...
CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...
DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...
TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
224 PM EST MON MAR 2 2009

...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST
TUESDAY. 

A VERY COLD AIRMASS COMBINED WITH CLEAR SKIES AND CALM WINDS WILL
ALLOW TEMPERATURES TO DROP BELOW FREEZING AFTER MIDNIGHT AND
POSSIBLY DOWN TO AROUND 24 TO 26 DEGREES FOR TWO TO THREE HOURS BY
DAYBREAK TUESDAY ACROSS THE FLORIDA BIG BEND AND SOUTHWEST AND
SOUTH CENTRAL GEORGIA. UP TO TWO HOURS AT OR BELOW 26 DEGREES ARE
EXPECTED ACROSS SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE...
ALTHOUGH ISOLATED SPOTS MAY EXCEED TWO HOURS. TEMPERATURES SHOULD
REMAIN JUST ABOVE FREEZING ALONG THE IMMEDIATE COAST DURING THIS
TIME.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

$$

ALZ065>069-FLZ007>014-031130-
/O.UPG.KTAE.HZ.A.0008.090303T0800Z-090303T1300Z/
/O.NEW.KTAE.FZ.W.0002.090303T0600Z-090303T1300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY...
PORT ST. JOE...WEWAHITCHKA
124 PM CST MON MAR 2 2009

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
TUESDAY. 

A VERY COLD AIRMASS COMBINED WITH CLEAR SKIES AND CALM WINDS WILL
ALLOW TEMPERATURES TO DROP BELOW FREEZING AFTER MIDNIGHT AND
POSSIBLY DOWN TO AROUND 24 TO 26 DEGREES FOR TWO TO THREE HOURS BY
DAYBREAK TUESDAY ACROSS THE FLORIDA BIG BEND AND SOUTHWEST AND
SOUTH CENTRAL GEORGIA. UP TO TWO HOURS AT OR BELOW 26 DEGREES ARE
EXPECTED ACROSS SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE...
ALTHOUGH ISOLATED SPOTS MAY EXCEED TWO HOURS. TEMPERATURES SHOULD
REMAIN JUST ABOVE FREEZING ALONG THE IMMEDIATE COAST DURING THIS
TIME.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

BLOCK
2 follow-up statements
000 
WWUS72 KTAE 022024 AAA
NPWTAE

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EST MON MAR 2 2009

...HARD FREEZE WARNING IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
EARLY TUESDAY MORNING FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA AND
FOR THE FLORIDA BIG BEND EXCEPT FOR THE IMMEDIATE COAST...

...FREEZE WARNING IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY
TUESDAY MORNING FOR SOUTHEAST ALABAMA AND FOR THE FLORIDA
PANHANDLE...

FLZ015>019-026>029-034-GAZ120>131-142>148-155>161-031300-
/O.CON.KTAE.HZ.W.0009.090303T0600Z-090303T1300Z/
FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-DIXIE-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-
LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-
COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-
LOWNDES-LANIER-
INCLUDING THE CITIES OF...APALACHICOLA...CARRABELLE...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS...
PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES...
CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...
DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...
TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
324 PM EST MON MAR 2 2009

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
TUESDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
TUESDAY. 

A COLD AIRMASS IN PLACE ACROSS THE SOUTHEAST WILL COMBINED WITH
CLEAR SKIES AND LIGHTER WINDS TO ALLOW TEMPERATURES TO DROP
BELOW FREEZING AFTER MIDNIGHT ACROSS A LARGE PORTION OF THE AREA.
THE DURATIONS OF SUB-FREEZING TEMPERATURES IS EXPECTED TO RANGE
FROM 2 TO 3 HOURS ALONG THE COAST AND UP TO 6 HOURS INLAND.
NORMALLY COLDER LOCATIONS AWAY FROM THE IMMEDIATE COAST AND AWAY
FROM ANY URBANIZED AREAS ARE EXPECTED TO DROP TO NEAR 25 DEGREES
FOR AROUND 2 HOURS TOWARD SUNRISE. TEMPERATURES ALONG THE
IMMEDIATE COAST AND IN MORE POPULATED AREAS LIKE DOWNTOWN
TALLAHASSEE ARE EXPECTED TO DROP BELOW FREEZING FOR SEVERAL
HOURS...HOWEVER HARD FREEZE CONDITIONS ARE NOT ANTICIPATED.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES BELOW 26
DEGREES FOR TWO OR MORE HOURS ARE IMMINENT OR LIKELY. THESE
CONDITIONS WILL KILL UNPROTECTED CROPS AND OTHER SENSITIVE
VEGETATION.

$$

ALZ065>069-FLZ007>014-031300-
/O.CON.KTAE.FZ.W.0002.090303T0600Z-090303T1300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY...
PORT ST. JOE...WEWAHITCHKA
224 PM CST MON MAR 2 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST TUESDAY. 

A COLD AIRMASS IN PLACE ACROSS THE SOUTHEASTERN STATES WILL
COMBINED WITH CLEAR SKIES AND LIGHT WINDS TO ALLOW TEMPERATURES
TO DROP BELOW FREEZING AFTER MIDNIGHT ACROSS A LARGE PORTION OF
THE AREA. THE DURATION OF SUB-FREEZING TEMPERATURES IS EXPECTED TO
BE UP TO 3 HOURS ALONG THE COAST AND UP TO 6 HOURS INLAND. A FEW
NORMALLY COLDER LOCATIONS AWAY FROM THE IMMEDIATE COAST AND ANY
POPULATION CENTERS MAY BRIEFLY REACH THE MIDDLE 20S AROUND
SUNRISE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

BLOCK/MROCZKA/GOULD
000 
WWUS72 KTAE 030811
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
311 AM EST TUE MAR 3 2009

...FREEZE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING...

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

FLZ015>019-026>029-034-GAZ120>131-142>148-155>161-031615-
/O.CAN.KTAE.HZ.W.0009.000000T0000Z-090303T1300Z/
/O.NEW.KTAE.FZ.A.0001.090304T0700Z-090304T1400Z/
/O.EXA.KTAE.FZ.W.0002.000000T0000Z-090303T1300Z/
FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-DIXIE-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-
LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-
COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-
LOWNDES-LANIER-
INCLUDING THE CITIES OF...APALACHICOLA...CARRABELLE...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS...
PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES...
CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...
DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...
TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
311 AM EST TUE MAR 3 2009

...FREEZE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. 

A VERY COLD AIRMASS COMBINED WITH CLEAR SKIES AND NEAR CALM WINDS
WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING AFTER MIDNIGHT
TONIGHT FOR FOUR TO SIX HOURS BY DAYBREAK WEDNESDAY. TEMPERATURES
SHOULD REMAIN JUST ABOVE FREEZING ALONG THE IMMEDIATE PANHANDLE
COAST DURING THIS TIME.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE CROPS AND OTHER SENSITIVE
VEGETATION.

$$

ALZ065>069-FLZ007>014-031615-
/O.NEW.KTAE.FZ.A.0001.090304T0700Z-090304T1400Z/
/O.CON.KTAE.FZ.W.0002.000000T0000Z-090303T1300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY...
PORT ST. JOE...WEWAHITCHKA
211 AM CST TUE MAR 3 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS
MORNING. 

A VERY COLD AIRMASS COMBINED WITH CLEAR SKIES AND NEAR CALM WINDS
WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING ONCE AGAIN AFTER
MIDNIGHT TONIGHT FOR FOUR TO SIX HOURS BY DAYBREAK WEDNESDAY.
TEMPERATURES SHOULD REMAIN JUST ABOVE FREEZING ALONG THE IMMEDIATE
PANHANDLE COAST DURING THIS TIME.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE CROPS AND OTHER SENSITIVE
VEGETATION.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Mar 2, 8:15 AM CST, 5 hours 9 minutes earlier.

Area forecast discussion, Mar 2, 8:15 AM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 AM EST MON MAR 2 2009

...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT INTO EARLY TUESDAY
MORNING ACROSS THE TRI-STATE AREA...

.SYNOPSIS...
AT 9 AM EST...SUNNY ACROSS REGION. TEMPS IN THE MID 30S EXCEPT NEAR
40 AT COAST. 24 HR TEMP/DEW POINT COMPARISON INDICATES
SIGNIFICANT AIRMASS MODIFICATION...TEMPS/DEW POINTS EACH FROM 5
DEGREES COOLER WRN COUNTIES TO 15 DEGREES COOLER ERN COUNTIES.
WINDS REMAIN AROUND 15 MPH WITH GUSTS TO 25 MPH AREAWIDE.

AT UPPER LEVELS...
THE LARGE SCALE CONUS PICTURE THIS MORNING SHOWS A HIGHLY AMPLIFIED
(OMEGA TYPE) PATTERN WITH LARGE TROUGHS OVER ERN PAC/W COAST AND
OVER ERN MOST CONUS WITH LARGE RIDGE WITH AXIS OVER ROCKIES IN
BETWEEN. SOME CHANGE IN LARGE SCALE BEGINNING LATER TODAY AS ERN
TROUGH  CONTINUES TO LIFT NEWD. LIKEWISE...ASSOCD VERY IMPRESSIVE
UPPER LOW THAT BROUGHT THE SEVERE WEATHER AND SNOW TO THE DEEP SOUTH
OVER THE PAST COUPLE OF DAYS WILL ALSO QUICKLY LIFT NORTHEAST ALONG
THE NORTHEAST COAST. THIS ALLOWS FOR SOME DEAMPLIFICATION OF ROCKIES
RIDGE WITH THEN MOVES INTO HIGH PLAINS BY TUESDAY. BROAD RIDGING
BEGINS TO SPREAD EWD AND REPLACE ERN TROUGH LEADING TO THE UPPER
HEIGHTS GRADUALLY RISING ACROSS THE SOUTHEAST THROUGH THE MID-WEEK
PERIOD.

AT LOWER LEVELS...
THE LOW AND COLD FRONT ASSOCIATED WITH THE ABOVE UPPER LOW WILL ALSO
CONTINUE ON A NORTH-NORTHEAST TRACK ALONG THE NE COAST TODAY AND
REACHING CANADIAN MARITIMES TONIGHT. A COLD HIGH PRESSURE SYSTEM
WILL DROP SOUTH ACROSS THE GREAT LAKES THROUGH TUESDAY...THEN OVER
THE CAROLINA COAST ON WEDNESDAY BEFORE PUSHING INTO THE ATLC LATE
WED WITH COLD AIR ADVECTION OVERSPREADING LOCAL AREA INTO EARLY WED.
THIS WILL BRING ABOUT A GRADUAL WIND SHIFT FROM THE NORTH TO
NORTHEAST AND THEN EAST.

FOR THE REST OF TODAY...THE RECENT TIGHT PRESSURE GRADIENT BETWEEN
THE LOW AND APPROACHING HIGH WILL WEAKEN CONSIDERABLY ACROSS OUR
LOCAL AREA LATER TODAY...WHICH WILL ALLOW THE NORTHERLY WINDS TO
WEAKEN TO NEAR CALM LEVELS LATE TONIGHT INTO EARLY TUESDAY MORNING.
THE MODELS ARE IN GOOD AGREEMENT THROUGH THE FIRST HALF OF THE WEEK
AND CONTINUE TO INDICATE COOL AND DRY CONDITIONS OVER THE LOCAL
AREA. THIS REFLECTED IN 12Z REGIONAL RAOBS WITH FFC...BMX AND TAE
WITH BONE DRY 0.21 0.19 0.12 INCH PWATS RESPECTIVELY. LITTLE SHORT
TERM CHANGE IS EXPECTED AS REFLECTED IN TIME HEIGHT X-SECTIONS AND
MODEL SOUNDINGS. I.E. TAE GFS SOUNDING WITH 0.22 IN PWAT AT 12Z MON
DRYING OUT TO 0.13 IN AT 12Z TUES AND ONLY INCHING UP TO 0.45 INCH
PWAT AT 12Z WED. FREEZING TEMPERATURES EXPECTED AGAIN TUESDAY NIGHT
INLAND. THEN VEERING WINDS WILL ALLOW FOR A RETURN FLOW AND GRADUAL
WARMING FROM W-E FOR THE REST OF THE WORK WEEK.

.SHORT TERM (THIS AFTERNOON THRU TONIGHT...
THIS AFTERNOON...AMPLE SUNSHINE WILL BATTLE COLD AIR ADVECTION
KEEPING AFTERNOON MAX TEMPS IN THE LOW TO MID 50S. WINDS WILL
CONTINUE TO DECREASE. ZFP UPDATED TO REMOVE FREEZE WARNING WORDING
AND BASED ON CURRENT WINDS WHICH SHOW AREAWIDE SUSTAINED AROUND 15
MPH WITH GUSTS TO 25 MPH HAVE TWEAKED WINDS.

TONIGHT...THE COMBINATION OF CLEAR SKIES...CALM WINDS...AND A VERY
COLD AIRMASS (850-925 MB TEMPERATURES WILL RANGE FROM -.5 TO .2.5 C)
WILL LEAD TO POSSIBLE HARD FREEZE CONDITIONS ACROSS MUCH OF THE
LOCAL AREA LATE TONIGHT INTO EARLY TUESDAY. THE HIGH CENTER WILL
STILL BE TO OUR NORTH-NORTHWEST...SO WE ARENT LOOKING FOR IDEAL
RADIATIONAL COOLING. STILL...SOME ISOLATED SPOTS MAY BRIEFLY REACH
THE LOWER 20S BY OR AROUND DAYBREAK TUESDAY MORNING. HARD FREEZE
WATCH (AT LEAST MOST INLAND AREAS) WILL LIKELY BE UPGRADED TO A
WARNING WITH AFTN PACKAGE.

&&

.AVIATION...VFR CONDITIONS THROUGH THE PERIOD. WINDS WILL BE
NORTHERLY 10 TO 15 KT...WITH OCCASIONAL GUSTS OF 20 TO 25 KT
TODAY.

&&

.MARINE...MID MORNING BUOYS INDICATE THAT WINDS HAVE DROPPED TO
BELOW ADVISORY CONDS. HOWEVER SEAS...ESPECIALLY WELL OFFSHORE REMAIN
AT 6-8 FEET. THEY SHOULD DROP TO BELOW SCA LEVELS BY MID-AFTERNOON.
HAVE DROPPED SCA FOR NEARSHORE WATERS BUT EXTENDED IT UNTIL 3 PM EST
FOR OFFSHORE WATERS. SO WILL DIVIDE CWF INTO NEARSHORE AND OFFSHORE.

&&

.FIRE WEATHER...LOW RELATIVE HUMIDITY IS EXPECTED EACH AFTERNOON
THROUGH AT LEAST WEDNESDAY...SO RED FLAG CONDITIONS ARE POSSIBLE
ACROSS PORTIONS OF OUR FORECAST AREA EACH DAY.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING
     FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
     HOUSTON.

     FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
     BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
     DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
     LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

     HARD FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
     CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
     EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

FL...HARD FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING
     FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE... LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING FROM 11 AM EST /10 AM CST/ THIS MORNING TO 8
     PM EST /7 PM CST/ THIS EVENING FOR THE FOLLOWING ZONES:
     BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...
     TAYLOR...WAKULLA...     WASHINGTON.

GM...SMALL CRAFT ADVISORY UNTIL 3PM EST THIS AFTERNOON FOR
     THE FOLLOWING ZONES: WATERS FROM SUWANNEE RIVER
     TO APALACHICOLA FL FROM  20 TO 60 NM...WATERS FROM APALACHICOLA
     TO DESTIN FL FROM 20 TO 60 NM.

&&

PUBLIC/MARINE...BLOCK
AVIATION/FIRE WX...BARRY
Hazardous weather outlook, Mar 2, 4:29 AM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 AM EST MON MAR 2 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-031015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
529 AM EST MON MAR 2 2009 /429 AM CST MON MAR 2 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...HARD FREEZE WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
EARLY TUESDAY MORNING...

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CLEAR SKIES WITH
TEMPERATURES CLIMBING THE MID 50S WILL BE EXPECTED THROUGH THE DAY
TODAY. A VERY COLD AIRMASS COMBINED WITH CLEAR SKIES AND NEAR CALM
WINDS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING AFTER
MIDNIGHT TONIGHT AND POSSIBLY DOWN TO AROUND 24 TO 26 DEGREES FOR
TWO TO THREE HOURS BY DAYBREAK TUESDAY. TEMPERATURES SHOULD REMAIN
AT OR JUST ABOVE FREEZING ALONG THE IMMEDIATE PANHANDLE COAST
DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH THE WEEK. ONE MORE
COLD NIGHT WITH A LIGHT FREEZE EXPECTED THROUGH THE OVERNIGHT
HOURS TUESDAY NIGHT OR BY DAYBREAK WEDNESDAY WILL BE FOLLOWED BY A
WARMING TREND THROUGH THE REST OF THE WORK WEEK AND INTO THE
WEEKEND. NO SEVERE WEATHER IS EXPECTED THROUGH THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:32 AM CSTHard Freeze WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more10 hr
Mar 2, 1:24 PM CSTHard Freeze WarningTAEDixie, Franklin, Gadsden, Jefferson, Lafayette, Leon and 3 more13 hr
Mar 2, 1:36 PM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more38 hr
Mar 2, 1:36 PM CSTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more29 hr

Nearby

Freeze Warnings in Georgia, 2009Freeze Warnings in Florida, 2009Freeze Warnings in Alabama, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.